All Journal Entries Journals
Previous | Next

Arimidex and Herceptin

May 23, 2009 - 1 comments

Since beginning daily regimen of Arimidex, I find myself going through menopause yet again!   I went through this early in 2000 and it was a breeze compared to what I'm experiencing now.   This time the hot flashes/night sweats, etc. are multiplied tenfold!  I also now have daily "bone" pain - for lack of better definition -- as well as severe pain in breast at tumor sites.  This pain in breast is a good thing as in my case, means that the targeted therapy is indeed working!  I also take hydrocone as needed - usually only for 10-14 days after Herceptin treatment - and although it does not completely remove the pain, I can better  manage my normal daily activities.My onco suggested that because I am having severe side effects I have the option to stop Arimidex for a couple of weeks to see if side effects lessen, and then perhaps switch from Arimidex to another AI.  These side effects are more tolerable now that the summer weather is here.   I have decided to continue with Arimidex because it is proving to bring my numbers down and shrink tumors.  Of course there is no guarantee that another similar drug will work, so I do not want to switch at this time.  Following up with onco every 3 months for CT scan/tumor markers.
Additionally, I am taking Ambien to aid in sleeping.  Not working as hoped for--but will meet with doctor this week to seek alternative med.
Last but not least, my heart is also being monitored because of the possible effects of Herceptin.  To date, I only experience slightly elevated blood pressure and heart palpitations, but for the most part, thank God, my heart function is just fine!

Comments
Post a Comment
Avatar universal
by mahopk, Jul 20, 2009
Be sure to have a bone scan.  These AI's start reducing bone immediately.  A study shows you should start a bisphosphonate when you start an AI because of this.  This is the main reason - along with horrible quality of life - that I decline to take an AI, even though it might increase my chance for a cure by 5 percent.  Bisphosphonate have their own set of side effects.   I'm 69, and don't want to spend the next 5 years in misery.  Quality of life means something to me, even though I'm taking a risk.  Gee, aren't there others out there like me?  The treatments for BC are like offering moldy bread to the hungry; you take it because that's all they offer.  I'm stage II (had double mastectomies), and realize if I had metastasis, then that would be another story.  I don't know what I'd do then, but perhaps not redo the horrible chemo, etc.  I'd rather not spend months in misery from treatments.  I think if you have aggressive cancer, it will get you fast, and if not, no.  We don't know yet how to tell the difference, so everyone goes through the brutal treatments.

Post a Comment